Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Jackson, KY

April 3, 20157 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 5:41 PM EDT for 7 counties in Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 5:41 PM EDT (21:41 UTC)
Expired
Apr 3, 2015, 9:45 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Elliott County, KY, Johnson County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:30 PM EDTFLOODMoon, KYPAINT CREEK HAS RISEN CONSIDERABLY IN LAST 20 MINUTES. CURRENTLY THE CREEK SWIFTLY MOVING ACROSS THE PROPERTY, AND IS BLOCKING ACCESS TO THE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WGUS53 KJKL 032141
FFWJKL
KYC011-063-115-165-173-175-205-040145-
/O.NEW.KJKL.FF.W.0008.150403T2141Z-150404T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 945 PM EDT
    
* AT 539 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS  
  CONTAINING VERY HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. UP 
  TO AN INCH AND A HALF OF RAINFALL IS EXPECTED BETWEEN 5:30 AND 7 
  PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING 
  ALONG SMALL STREAMS AND CREEKS...ROADS...AND ROADSIDE CULVERTS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WEST LIBERTY...SANDY HOOK...FRENCHBURG...HENRY...JEFFERSONVILLE...
  CAMARGO...WELLINGTON...CROCKETT...ELNA...TABOR...KERZ...LYTTEN...
  MIMA...WRIGLEY...RELIEF...LITTLE SANDY...LENOX...BLAZE...LIBERTY
  ROAD AND POMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3817 8295 3818 8292 3811 8289 3805 8295
      3803 8300 3798 8302 3796 8299 3800 8296
      3800 8293 3789 8267 3790 8376 3792 8376
      3790 8382 3790 8387 3796 8398 3797 8396
      3818 8299

$$

GEOGERIAN
2 follow-up statements
048 
WGUS73 KJKL 032222
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT FRI APR 3 2015

KYC011-063-115-165-173-175-205-040145-
/O.CON.KJKL.FF.W.0008.000000T0000Z-150404T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MONTGOMERY KY-MORGAN KY-ELLIOTT KY-BATH KY-
ROWAN KY-
622 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHERN JOHNSON...MENIFEE...SOUTHEASTERN MONTGOMERY...MORGAN...
ELLIOTT...SOUTHEASTERN BATH AND SOUTHEASTERN ROWAN COUNTIES...

AT 617 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO AN INCH OF 
RAIN IS EXPECTED BETWEEN 6:30 AND 7:30 PM. RUNOFF FROM THIS 
EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING ALONG SMALL 
STREAMS AND CREEKS...ROADS...AND ROADSIDE CULVERTS.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST LIBERTY...SANDY HOOK...FRENCHBURG...HENRY...JEFFERSONVILLE...
CAMARGO...WELLINGTON...CROCKETT...ELNA...TABOR...KERZ...LYTTEN...
MIMA...WRIGLEY...RELIEF...LITTLE SANDY...LENOX...BLAZE...LIBERTY ROAD
AND POMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3817 8295 3818 8292 3811 8289 3805 8295
      3803 8300 3798 8302 3796 8299 3800 8296
      3800 8293 3789 8267 3790 8376 3792 8376
      3790 8382 3790 8387 3796 8398 3797 8396
      3818 8299

$$

GEOGERIAN
027 
WGUS73 KJKL 040140
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
940 PM EDT FRI APR 3 2015

KYC011-063-115-165-173-175-205-040148-
/O.EXP.KJKL.FF.W.0008.000000T0000Z-150404T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MONTGOMERY KY-MORGAN KY-ELLIOTT KY-BATH KY-
ROWAN KY-
940 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING FOR NORTHERN JOHNSON...MENIFEE...
SOUTHEASTERN MONTGOMERY...MORGAN...ELLIOTT...SOUTHEASTERN BATH AND
SOUTHEASTERN ROWAN COUNTIES WILL EXPIRE AT 945 PM EDT...

THE HEAVIEST RAIN HAS ENDED ACROSS THE WARNED AREA. HOWEVER... 
FLOODING CONCERNS WILL BE ONGOING THROUGH THE EVENING AND INTO THE 
OVERNIGHT. FOR THAT REASON...AN AREAL FLOOD WARNING WILL REMAIN IN 
EFFECT THROUGH THE NIGHT.

LAT...LON 3817 8295 3818 8292 3811 8289 3805 8295
      3803 8300 3798 8302 3796 8299 3800 8296
      3800 8293 3789 8267 3790 8376 3792 8376
      3790 8382 3790 8387 3796 8398 3797 8396
      3818 8299

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:42 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 3, 3:42 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT FRI APR 3 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 340 PM EDT FRI APR 3 2015

...SEVERE WEATHER THREAT AND FLASH FLOOD THREAT FOR THIS
EVENING...

MCV THAT MOVED ACROSS THE AREA EARLY THIS AFTERNOON HAS EXITED THE
STATE. AN OUTFLOW BOUNDARY FROM THIS SYSTEM HAS SERVED AS A FOCUS
FOR CONVECTIVE DEVELOPMENT ALONG THE TN KY BORDER. ONE SEVERE
THUNDERSTORM WARNING IS CURRENTLY IN EFFECT NORTH OF NASHVILLE UP
AGAINST THE KY BORDER. ANOTHER FOCUS FOR CONVECTION HAS BEEN IN
WESTERN KY AHEAD OF THE ADVANCING COLD FRONT. WHILE THERE HAS BEEN
LITTLE SEVERE WEATHER WITH THIS SO FAR...WE DO EXPECT THE CONVECTION
TO INCREASE IN INTENSITY AS IT MOVES EAST TOWARDS OUR AREA. SOME
BREAKS IN CLOUDS ARE OCCURRING AHEAD OF THIS CONVECTION AND
DEWPOINTS HAVE INCREASED INTO THE LOWER 60S ACROSS CENTRAL AND
SOUTH CENTRAL KY. THE GREATEST SEVERE THREAT WILL LIKELY OCCUR
WHERE THE CONVECTION ADVANCING EAST FROM WESTERN KY INTERSECTS
WITH THE BOUNDARY ALONG THE TN KY BORDER. IT IS THIS AREA NEAR THE
TN KY BORDER WHERE THE GREATEST TORNADO THREAT WILL EXIT.

THE FLASH FLOOD THREAT WILL CONTINUE THIS EVENING AS WELL. EXPECT
ANOTHER 1 TO 2 INCHES OF RAIN...AND MOST OF THAT COULD FALL WITHIN
A COUPLE OF HOURS WITH THE STRONG TO SEVERE STORMS EXPECTED THIS
EVENING.

AFTER THE FRONTAL PASSAGE TONIGHT...MUCH COOLER AND DRIER AIR WILL
POUR INTO THE AREA. FROST WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 339 PM EDT FRI APR 3 2015

A VERY ACTIVE WEEK IS IN STORE. AFTER A DRY SUNDAY...THERE WILL BE
A CHANCE FOR SHOWERS AND THUNDERSTORMS DAILY THROUGH THE COMING
WEEK. THE PATTERN WILL CHANGE TO A WESTERN TROUGH WITH SW MOIST
FLOW ACROSS THE AREA FOR THE ENTIRE WEEK. THE TROUGH FINALLY LIFTS
OUT TOWARDS THE END OF THE WEEK. AT THE SURFACE A FRONT WILL WAVER
IN AND NEAR THE OH VALLEY FOR MOST OF THE WEEK...WITH THE FRONT
MOVING THROUGH AS A COLD FRONT...MAYBE...BY THE END OF THE WEEK.
NEEDLESS TO SAY A VERY WET WEEK LOOKS TO BE IN STORE FOR THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 147 PM EDT FRI APR 3 2015

ANOTHER AREA OF SHOWERS AND A FEW THUNDERSTORMS IS MOVING ACROSS
THE FORECAST AREA EARLY THIS AFTERNOON. AFTER THIS PASSES THERE
WILL BE A SEVERAL HOUR PERIOD OF VFR CONDITIONS..BUT WITH GUSTY
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KNOTS OCCURRING. STRONGER
THUNDERSTORMS DEVELOPING IN WESTERN KY AHEAD OF A COLD FRONT WILL
MOVE EAST AND AFFECT ALL TAF SITES EARLY THIS EVENING...GENERALLY
AFTER 22Z. WITH THE PASSAGE OF THE STORMS WINDS WILL SHIFT TO THE
NW. ALSO...AFTER THE STORMS PASS CEILINGS ARE EXPECTED TO
GRADUALLY LOWER WITH MVFR TO IFR CEILINGS PREVAILING DURING THE
OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO KY ON SATURDAY
BRINING CLEARING SKIES AND LIGHTER WINDS. ONCE THE LOW CLOUDS
BREAK UP SATURDAY MORNING VFR CONDITIONS WILL PREVAIL THROUGH THE
REST OF THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>086-104-106>117-119-120.

&&

SHORT TERM...SBH
LONG TERM...SBH
AVIATION...SBH
Hazardous weather outlook, Apr 3, 3:50 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT FRI APR 3 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
120-041200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
350 PM EDT FRI APR 3 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH COULD LEAD TO
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...
HAIL...OR DAMAGING WIND TODAY AND TONIGHT.

KYZ087-088-118-041200-
BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG
350 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...THAT COULD RESULT IN
PONDING OF WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR
DAMAGING WIND TODAY AND TONIGHT.

SBH

In the hours before

Special weather statement, Apr 3, 4:39 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT FRI APR 3 2015

KYZ044-050>052-060-104-106-032130-
BATH-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-FLEMING-
439 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MORGAN...ELLIOTT...MONTGOMERY...FLEMING...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINCHESTER...OR 10
MILES WEST OF MOUNT STERLING...MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...SANDY HOOK...FRENCHBURG...
MARSHALL...JEFFERSONVILLE...CAMARGO...SALT LICK...LOWER SPENCER...
HAYS CROSSING...WAGNER STORE...LYTTEN...WRIGLEY...FLAT CREEK...
BOURBON FURNACE...PRESTON...EWINGTON...SIDEVIEW AND LITTLE SANDY.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 149.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. FLOODING IS ALSO POSSIBLE. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3821 8330 3819 8326 3820 8323 3824 8322
      3827 8318 3823 8312 3802 8306 3793 8395
      3794 8397 3812 8408 3815 8403 3830 8333
TIME...MOT...LOC 2037Z 257DEG 52KT 3802 8413

JP
Special weather statement, Apr 3, 4:48 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT FRI APR 3 2015

KYZ058-068-069-108-111-112-114-032115-
ESTILL-WOLFE-BREATHITT-ROCKCASTLE-JACKSON-OWSLEY-LEE-
448 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...BREATHITT...
ROCKCASTLE...JACKSON...OWSLEY...LEE...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER BRAZIL...OR NEAR
MCKEE...MOVING EAST AT 70 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...BEATTYVILLE...MCKEE...CAMPTON...BOONEVILLE...SIMPSON...
BRODHEAD...SEWELL...WANETA...LANE...WILLOW SHOALS...PORTSMOUTH...
CRESSMONT...VADA...LEROSE...IDA MAY...ST. HELENS...JOHNETTA...COPLAND
AND VANCLEVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49 AND 59.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 65 AND
 72.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3748 8445 3747 8438 3750 8435 3754 8435
      3753 8430 3752 8430 3751 8426 3753 8423
      3752 8420 3756 8416 3756 8409 3762 8411
      3777 8333 3745 8328 3740 8448
TIME...MOT...LOC 2047Z 259DEG 59KT 3751 8402

JP
Special weather statement, Apr 3, 5:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT FRI APR 3 2015

KYZ107>112-114-032145-
WOLFE-BREATHITT-JOHNSON-MAGOFFIN-OWSLEY-FLOYD-LEE-
509 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...JOHNSON...
MAGOFFIN...OWSLEY...FLOYD...LEE...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS OVER MONICA...OR NEAR
BEATTYVILLE...MOVING EAST AT 70 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...SALYERSVILLE...BEATTYVILLE...MASON...SIMPSON...CORNELIA...
SEWELL...LANE...PORTSMOUTH...GUNLOCK...VADA...LEROSE...SEILTZ...ST.
HELENS...EVANSTON...VANCLEVE...TIPTOP...CUTUNO...AIREDALE AND
OAKDALE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 66
AND 76.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EASTERN
KENTUCKY.

&&

LAT...LON 3755 8283 3746 8366 3764 8373 3774 8328
      3772 8328 3771 8326 3774 8324 3782 8289
TIME...MOT...LOC 2109Z 259DEG 59KT 3758 8359

JP
Special weather statement, Apr 3, 5:12 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT FRI APR 3 2015

KYZ050>052-060-106-032145-
BATH-MENIFEE-ROWAN-MORGAN-MONTGOMERY-
512 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MORGAN...MONTGOMERY...

AT 511 PM EDT...A STRONG THUNDERSTORM WAS OVER SIDEVIEW...OR NEAR
MOUNT STERLING...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...
JEFFERSONVILLE...CAMARGO...WELLINGTON...SHARPSBURG...SALT LICK...
LOWER SPENCER...TABOR...FLAT CREEK...BOURBON FURNACE...PRESTON...
EWINGTON...SIDEVIEW...RAMEY...WALKERS CROSSING AND HOPE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 140.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3823 8340 3786 8343 3796 8398 3812 8408
      3820 8396 3822 8368 3820 8367 3820 8366
      3817 8364 3819 8363 3822 8358 3822 8356
TIME...MOT...LOC 2111Z 270DEG 51KT 3810 8404

JP
Special weather statement, Apr 3, 5:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT FRI APR 3 2015

KYZ058>060-108-111-032145-
ESTILL-WOLFE-POWELL-MENIFEE-LEE-
527 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...POWELL...
MENIFEE...LEE...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER RICE STATION...OR NEAR
IRVINE...MOVING EAST AT 70 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IRVINE...BEATTYVILLE...CAMPTON...RAVENNA...LANE...NORTH IRVINE...
VADA...PITTS...ZACHARIAH...PATSEY...FIXER...KOOMER RIDGE
CAMPGROUND...SOUTH IRVINE...RICE STATION...WAGERSVILLE...FITCHBURG...
STATION CAMP...ROGERS...AIREDALE AND WILLOW TREE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 29
AND 47.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3762 8347 3762 8349 3764 8350 3764 8351
      3760 8354 3759 8410 3765 8413 3767 8409
      3768 8410 3770 8409 3774 8410 3775 8408
      3778 8410 3787 8350
TIME...MOT...LOC 2127Z 261DEG 61KT 3770 8403

JP
Special weather statement, Apr 3, 5:31 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
531 PM EDT FRI APR 3 2015

KYZ083>085-032200-
WHITLEY-WAYNE-MCCREARY-
531 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT WHITLEY...WAYNE...MCCREARY...

AT 530 PM EDT...A STRONG THUNDERSTORM WAS OVER CO-OPERATIVE...
OR 8 MILES SOUTHWEST OF WHITLEY CITY...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...WHITLEY CITY...LIBERTY...LUCKY...DIXIE...BEULAH
HEIGHTS...NEVISDALE...CO-OPERATIVE...PINE KNOT...GREAT MEADOWS
CAMPSITES...FABER...LOT...WALDEN...SUTTONS MILL...ZION HILL...
SAXTON...YADEN...ROCKHOLDS...WOFFORD AND CLIO.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 1 AND 21.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3660 8457 3661 8482 3674 8472 3690 8408
      3689 8407 3686 8406 3685 8405 3659 8400
TIME...MOT...LOC 2130Z 258DEG 47KT 3667 8461

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:05 AM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan25 min
Apr 3, 2:27 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan3 hr
Apr 3, 2:41 AM EDTSpecial Weather StatementJKLBath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more34 min
Apr 3, 3:07 AM EDTAreal Flood AdvisoryJKLElliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more3 hr
Apr 3, 3:20 AM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin, Wolfe40 min
Apr 3, 4:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more3 hr
Apr 3, 4:43 AM EDTFlash Flood WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 5:52 AM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 6:39 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Wolfe4 hr
Apr 3, 7:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more3 hr
Apr 3, 7:18 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Apr 3, 7:21 AM EDTFlash Flood WarningJKLFleming3 hr
Apr 3, 7:35 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more3 hr
Apr 3, 7:40 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Apr 3, 7:47 AM EDTFlash Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more3 hr
Apr 3, 8:16 AM EDTRiver Flood AdvisoryJKLEstill, Powell48 hr
Apr 3, 9:08 AM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan, Pike3 hr
Apr 3, 9:09 AM EDTRiver Flood WarningJKLEstill, Powell54 hr
Apr 3, 9:28 AM EDTRiver Flood WarningJKLEstill57 hr
Apr 3, 9:31 AM EDTRiver Flood WarningJKLLee30 hr
Apr 3, 10:07 AM EDTAreal Flood WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more24 hr
Apr 3, 10:11 AM EDTAreal Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more23 hr
Apr 3, 12:17 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike21 hr
Apr 3, 2:41 PM EDTRiver Flood AdvisoryJKLMagoffin9 hr
Apr 3, 3:35 PM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan17 hr
Apr 3, 4:39 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan7 hr
Apr 3, 4:39 PM EDTSpecial Weather StatementJKLBath, Elliott, Montgomery, Rowan51 min
Apr 3, 4:48 PM EDTSpecial Weather StatementJKLBreathitt, Lee27 min
Apr 3, 5:09 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin36 min
Apr 3, 5:12 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan33 min
Apr 3, 5:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan23 min
Apr 3, 5:27 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe18 min
Apr 3, 5:31 PM EDTSpecial Weather StatementJKLMcCreary, Whitley29 min
Apr 3, 5:47 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan43 min
Apr 3, 6:00 PM EDTSpecial Weather StatementJKLBell, Whitley45 min
Apr 3, 6:17 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan43 min
Apr 3, 6:21 PM EDTSpecial Weather StatementJKLElliott, Johnson, Martin, Morgan39 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Martin, Morgan33 min
Apr 3, 6:43 PM EDTFlash Flood WarningJKLMartin3 hr
Apr 3, 6:57 PM EDTRiver Flood WarningJKLMagoffin13 hr
Apr 3, 7:18 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley4 hr
Apr 3, 7:35 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr
Apr 3, 7:45 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.